MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW
Catalog Number SEP8
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an occluded arteriovenous (av) fistula graft using an indigo system separator 8 (sep8).During the procedure, the physician made several passes using the sep8 with an indigo system catd aspiration catheter (catd) and a sheath.While removing the sep8 after completion of the procedure, the physician noticed under fluoroscopy that the wire on the distal tip of the sep8 had broken off.The physician then attempted to aspirate the broken wire and capture it using a non-penumbra embolic protection device; however, it was unsuccessful.It was reported that the physician decided to leave the broken wire and believed there was no risk to the patient.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned sep8 core wire and wrapping wire was fractured distal to the bulb at approximately 149.0 cm from the proximal end.The fractured distal tip of the sep8 was left in the patient and, therefore, was not returned for evaluation.Conclusions: evaluation of the returned sep8 confirmed that the atraumatic tip distal to the bulb was fractured.If the sep8 is repeatedly manipulated through tough clot burden, damage such as this may occur.If the core wire fractures and the device is continuing to be used, the wrapping wire may fatigue and fracture.The catd used in the procedure was not returned.Penumbra separators are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9452375
Report Number3005168196-2019-02305
Device Sequence Number2973304
Product Code QEW
UDI-Device Identifier00814548017440
UDI-Public00814548017440
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2022
Device Catalogue NumberSEP8
Device Lot NumberF90572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005